MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71332754
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a thr revision surgery, intraoperatively it was noticed that there was no proper exchange for the reflection system.Due to a misunderstanding in the customer's order placed with sn, inserts were delivered for the r3 system and not for the reflection system for this surgery.A proper exchange implant was delivered from another hospital during the surgery, the duration of the surgery was extended.The surgery was successfully completed.
 
Additional Manufacturer Narrative
Additional information: h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the clinical/medical investigation concluded that the material order form and the admission report have r3 cup noted with a reflection part number and lot number (71743254, 12gm16411); therefore, procedural variances cannot be ruled out as contributing factors to the ordering, delivery and attempt of implantation of the r3 xlpe insert.The patient impact is the 50-minute surgical delay.Given the nature of the reported issue, there is no reason to suspect a manufacturing deficiency.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.No similar logistic issues have been reported in the german territory for the past 12 months.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this event.This issue was escalated through our quality process to investigate the delivery of wrong implant after misinterpretation of customer order.The departments involved were trained to double check in the system the part numbers in the orders.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Corrected data: b5 (narrative updated),.
 
Event or Problem Description
It was reported that, during a thr revision surgery, intraoperatively it was noticed that there was no proper exchange for the reflection system.Due to a misunderstanding in the customer's order placed with sn, inserts were delivered for the r3 system and not for the reflection system for this surgery.A proper exchange implant was delivered from another hospital during the surgery.The duration of the surgery was extended more than 30 min.The surgery was successfully completed.

Brand Name
R3 0 DEG XLPE ACET LNR 36MM X 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18816432
Report Number1020279-2024-00462
Device Sequence Number12857851
Product Code JDI
UDI-Device Identifier03596010597991
UDI-Public03596010597991
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71332754
Device Lot Number23GM05162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown